Alert archive / California / Wind Advisories in 2008
Wind Advisory 174, NWS Los Angeles, CA
NWS Los Angeles, CA issued this wind advisory at Mar 8, 2008, 3:33 AM PST for Los Angeles County, California. It took effect at Mar 8, 2008, 12:00 PM PST. It was in force for 25 hr.
The area
The counties it named.
The facts
- Issued
- Mar 8, 2008, 3:33 AM PST (11:33 UTC)
- In effect from
- Mar 8, 2008, 12:00 PM PST
- Expired
- Mar 9, 2008, 2:00 PM PDT
- In force
- 25 hr
- Issued by
- NWS Los Angeles, CA
County Los Angeles County, CA
The radar
The Santa Ana Mts radar (KSOX), 71 km from the middle of the area, began a volume at 11:36 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS76 KLOX 081133 NPWLOX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE LOS ANGELES/OXNARD CA 333 AM PST SAT MAR 8 2008 ...GUSTY WESTERLY WINDS EXPECTED ACROSS THE ANTELOPE VALLEY TODAY... .AN INCREASING ONSHORE FLOW PATTERN TODAY IS EXPECTED TO PRODUCE STRONG AND GUSTY WINDS ACROSS THE ANTELOPE VALLEY THIS AFTERNOON AND EVENING. WESTERLY WINDS WILL INCREASE THROUGH THE DAY...PEAKING IN STRENGTH THIS AFTERNOON...THEN DIMINISHING THIS EVENING. THE STRONGEST WINDS WILL OCCUR ACROSS THE FOOTHILLS. THE GUSTY WINDS MAY PRODUCE REDUCED VISIBILITIES DUE TO BLOWING DUST AND SAND. CAZ059-081800- /O.NEW.KLOX.WI.Y.0174.080308T2000Z-080309T0600Z/ ANTELOPE VALLEY- 333 AM PST SAT MAR 8 2008 ...WIND ADVISORY IN EFFECT FROM NOON TODAY TO 10 PM PST THIS EVENING... THE NATIONAL WEATHER SERVICE IN LOS ANGELES/OXNARD HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT FROM NOON TODAY TO 10 PM PST THIS EVENING. WESTERLY WINDS ARE EXPECTED TO INCREASE TO 20 TO 35 MPH THIS AFTERNOON WITH GUSTS TO AROUND 50 MPH. THE WINDS WILL PEAK IN STRENGTH LATE THIS AFTERNOON...THEN WEAKEN THIS EVENING. WITH THE GUSTY WINDS...AREAS OF BLOWING DUST AND SAND WILL BE POSSIBLE WHICH WOULD TEMPORARILY REDUCE VISIBILITIES IN SOME AREAS. A WIND ADVISORY MEANS THAT WINDS OF 35 MPH OR GREATER ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. $$ RAT/MEIER
6 follow-up statements
000 WWUS76 KLOX 081743 NPWLOX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE LOS ANGELES/OXNARD CA 943 AM PST SAT MAR 8 2008 ...GUSTY WEST WINDS WILL PERSIST IN THE ANTELOPE VALLEY TODAY... .WESTERLY WINDS WILL INCREASE THROUGH THE DAY. THE STRONGEST WINDS ARE EXPECTED IN THE AFTERNOON. THE WEST WINDS WILL DIMINISH IN THE EVENING AND BECOME NORTHEAST. THE STRONGEST WINDS WILL OCCUR ACROSS THE FOOTHILLS. CAZ059-082345- /O.CON.KLOX.WI.Y.0174.080308T2000Z-080309T0600Z/ ANTELOPE VALLEY- 943 AM PST SAT MAR 8 2008 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 10 PM PST THIS EVENING... A WIND ADVISORY REMAINS IN EFFECT UNTIL 10 PM PST THIS EVENING. WEST WINDS 20 TO 35 MPH WILL PREVAIL. GUSTS TO AROUND 50 MPH ARE EXPECTED IN THE AFTERNOON. AREAS OF BLOWING DUST AND SAND WILL LIKELY OCCUR AND POSSIBLY REDUCE VISIBILITIES IN SOME AREAS IN THE AFTERNOON. A WIND ADVISORY MEANS THAT WINDS OF 35 MPH OR GREATER ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. $$ 30
000 WWUS76 KLOX 082233 NPWLOX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE LOS ANGELES/OXNARD CA 233 PM PST SAT MAR 8 2008 ...GUSTY NORTHEAST WINDS EXPECTED TONIGHT THROUGH EARLY SUNDAY AFTERNOON... .HIGH PRESSURE OFFSHORE WILL CONTINUE TO MOVE EAST AND BUILD INLAND OVERNIGHT. NORTHEST WINDS WILL STRENGTHEN OVER THE AREA THROUGH THE EVENING AND PERSIST THROUGH EARLY AFTERNOON SUNDAY. THE STRONGEST WINDS WILL OCCUR OVER THE HIGHER ELEVATIONS AS WELL AS THROUGH ADJACENT PASSES AND CANYONS IN THE COASTAL VALLEYS. CAZ053-054-088-090445- /O.EXB.KLOX.WI.Y.0174.080309T0500Z-080309T2100Z/ VENTURA COUNTY MOUNTAINS- LOS ANGELES COUNTY MOUNTAINS EXCLUDING THE SANTA MONICA RANGE- SANTA CLARITA VALLEY- 233 PM PST SAT MAR 8 2008 ...WIND ADVISORY IN EFFECT FROM 9 PM PST THIS EVENING TO 2 PM PDT SUNDAY... THE NATIONAL WEATHER SERVICE IN LOS ANGELES/OXNARD HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT FROM 9 PM PST THIS EVENING TO 2 PM PDT SUNDAY. NORTH WINDS INCREASING 20 TO 30 MPH WITH GUSTS TO AROUND 55 MPH. SUNDAY MORNING NORTHEAST WINDS 30 TO 40 MPH WITH GUSTS TO 55 MPH. STRONGEST WIND IN THE VICINITY OF PASSES AND CANYONS. WINDS DIMINISHING TO 15 TO 25 MPH WITH GUSTS TO 35 MPH IN THE AFTERNOON. A WIND ADVISORY MEANS THAT WINDS OF 35 MPH OR GREATER ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. $$ CAZ044-045-047-090445- /O.EXB.KLOX.WI.Y.0174.080309T0500Z-080309T2100Z/ VENTURA COUNTY INTERIOR VALLEYS-VENTURA COUNTY COASTAL VALLEYS- LOS ANGELES COUNTY VALLEYS- 233 PM PST SAT MAR 8 2008 ...WIND ADVISORY IN EFFECT FROM 9 PM PST THIS EVENING TO 2 PM PDT SUNDAY... THE NATIONAL WEATHER SERVICE IN LOS ANGELES/OXNARD HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT FROM 9 PM PST THIS EVENING TO 2 PM PDT SUNDAY. WEST WINDS 10 TO 15 MPH SHIFTING TO THE NORTHEAST 15 TO 20 MPH AFTER MIDNIGHT. THROUGH AND BELOW PASSES AND CANYONS...NORTH WINDS 10 TO 15 MPH INCREASING TO 20 TO 30 MPH WITH GUSTS TO 35 MPH WEST OF SAN FERNANDO VALLEY AFTER MIDNIGHT. SUNDAY MORNING NORTHEAST WINDS 15 TO 25 MPH WITH GUSTS TO AROUND 40 MPH. WINDS BECOMING NORTH AND DIMINISHING TO 10 TO 15 MPH IN THE AFTERNOON. A WIND ADVISORY MEANS THAT WINDS OF 35 MPH OR GREATER ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. $$ CAZ046-090445- /O.EXB.KLOX.WI.Y.0174.080309T0500Z-080309T2100Z/ SANTA MONICA MOUNTAINS RECREATIONAL AREA- 233 PM PST SAT MAR 8 2008 ...WIND ADVISORY IN EFFECT FROM 9 PM PST THIS EVENING TO 2 PM PDT SUNDAY... THE NATIONAL WEATHER SERVICE IN LOS ANGELES/OXNARD HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT FROM 9 PM PST THIS EVENING TO 2 PM PDT SUNDAY. WEST WINDS AROUND 15 MPH SHIFTING TO THE NORTHEAST 20 TO 25 MPH AFTER MIDNIGHT. THROUGH AND BELOW PASSES AND CANYONS...NORTHWEST WINDS 10 TO 15 MPH INCREASING TO NORTHEAST 25 TO 35 MPH AFTER MIDNIGHT. SUNDAY MORNING NORTHEAST WINDS 30 TO 40 MPH WITH GUSTS TO 50 MPH. STRONGEST WINDS OVER EXPOSED RIDGES AND IN THE VICINITY OF PASSES AND CANYONS. WINDS BECOMING NORTHWEST 10 TO 15 MPH THROUGHOUT IN THE AFTERNOON. A WIND ADVISORY MEANS THAT WINDS OF 35 MPH OR GREATER ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. $$ CAZ059-090445- /O.CON.KLOX.WI.Y.0174.000000T0000Z-080309T0600Z/ ANTELOPE VALLEY- 233 PM PST SAT MAR 8 2008 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 10 PM PST THIS EVENING... A WIND ADVISORY REMAINS IN EFFECT UNTIL 10 PM PST THIS EVENING. WEST WINDS 20 TO 35 MPH WILL PREVAIL. GUSTS TO AROUND 50 MPH ARE EXPECTED IN THE EVENING. AREAS OF BLOWING DUST AND SAND WILL LIKELY OCCUR AND POSSIBLY REDUCE VISIBILITIES IN SOME AREAS IN THE EVENING. $$
000 WWUS76 KLOX 090454 NPWLOX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE LOS ANGELES/OXNARD CA 854 PM PST SAT MAR 8 2008 ...GUSTY NORTHEAST WINDS EXPECTED TONIGHT THROUGH EARLY SUNDAY AFTERNOON... .GUSTY NORTH TO NORTHEAST WINDS WILL AFFECT PORTIONS OF SANTA BARBARA...VENTURA AND LOS ANGELES COUNTIES OVERNIGHT. THE GUSTY WINDS WILL PERSIST INTO EARLY SUNDAY AFTERNOON OVER VENTURA AND LOS ANGELES COUNTIES. THE STRONGEST WINDS WILL OCCUR OVER THE HIGHER ELEVATIONS AS WELL AS THROUGH ADJACENT PASSES AND CANYONS IN THE COASTAL VALLEYS. CAZ059-090600- /O.CAN.KLOX.WI.Y.0174.000000T0000Z-080309T0600Z/ ANTELOPE VALLEY- 854 PM PST SAT MAR 8 2008 ...WIND ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN LOS ANGELES/OXNARD HAS CANCELLED THE WIND ADVISORY. EXCEPT FOR LOCAL GUSTY WINDS TO 40 MPH...WINDS HAVE DIMINISHED TO BELOW ADVISORY LEVELS FOR MOST AREAS. WINDS WILL CONTINUE TO DIMINISH THIS EVENING...THEREFORE THE WIND ADVISORY HAS BEEN CANCELLED. $$ CAZ039-052-091000- /O.EXB.KLOX.WI.Y.0174.080309T0454Z-080309T1000Z/ SANTA BARBARA COUNTY SOUTH COAST-SANTA BARBARA COUNTY MOUNTAINS- 854 PM PST SAT MAR 8 2008 ...WIND ADVISORY IN EFFECT UNTIL 3 AM PDT SUNDAY... THE NATIONAL WEATHER SERVICE IN LOS ANGELES/OXNARD HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT UNTIL 3 AM PDT SUNDAY. AREAS OF NORTH WINDS 20 TO 35 MPH WITH GUSTS TO AROUND 50 MPH CAN BE EXPECTED BELOW AND THROUGH THE PASSES AND CANYONS. THE STRONGEST WINDS WILL BE IN AND AROUND THE MONTECITO AND CARPINTERIA AREA. THE WINDS ARE EXPECTED TO DIMINISH LATER TONIGHT. A WIND ADVISORY MEANS THAT WINDS OF 35 MPH OR GREATER ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT... ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. $$ CAZ053-054-088-091100- /O.CON.KLOX.WI.Y.0174.080309T0500Z-080309T2100Z/ VENTURA COUNTY MOUNTAINS- LOS ANGELES COUNTY MOUNTAINS EXCLUDING THE SANTA MONICA RANGE- SANTA CLARITA VALLEY- 854 PM PST SAT MAR 8 2008 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 2 PM PDT SUNDAY... A WIND ADVISORY REMAINS IN EFFECT UNTIL 2 PM PDT SUNDAY. NORTH TO NORTHEAST WINDS 25 TO 40 MPH WITH GUSTS TO AROUND 55 MPH CAN BE EXPECTED TONIGHT THROUGH EARLY SUNDAY AFTERNOON. THE STRONGEST WINDS WILL BE IN THE VICINITY OF PASSES AND CANYONS. WINDS ARE EXPECTED TO DIMINISHING TO 15 TO 25 MPH WITH GUSTS TO 35 MPH BY MID AFTERNOON SUNDAY. A WIND ADVISORY MEANS THAT WINDS OF 35 MPH OR GREATER ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. $$ CAZ044-045-047-091100- /O.CON.KLOX.WI.Y.0174.080309T0500Z-080309T2100Z/ VENTURA COUNTY INTERIOR VALLEYS-VENTURA COUNTY COASTAL VALLEYS- LOS ANGELES COUNTY VALLEYS- 854 PM PST SAT MAR 8 2008 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 2 PM PDT SUNDAY... A WIND ADVISORY REMAINS IN EFFECT UNTIL 2 PM PDT SUNDAY. NORTH TO NORTHEAST WINDS 20 TO 35 MPH WITH GUSTS TO 45 MPH CAN BE EXPECTED BELOW PASSES AND CANYONS TONIGHT THROUGH EARLY SUNDAY AFTERNOON. THE STRONGEST WINDS ARE EXPECTED IN THE VALLEYS FROM EXTREME SOUTHEASTERN VENTURA COUNTY THROUGH THE SAN FERNANDO VALLEY. WINDS WILL DIMINISHING TO 10 TO 15 MPH BY MID AFTERNOON SUNDAY. A WIND ADVISORY MEANS THAT WINDS OF 30 MPH OR GREATER ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT... ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. $$ CAZ046-091100- /O.CON.KLOX.WI.Y.0174.080309T0500Z-080309T2100Z/ SANTA MONICA MOUNTAINS RECREATIONAL AREA- 854 PM PST SAT MAR 8 2008 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 2 PM PDT SUNDAY... A WIND ADVISORY REMAINS IN EFFECT UNTIL 2 PM PDT SUNDAY. NORTH TO NORTHEAST WINDS 25 TO 35 MPH WITH LOCAL GUSTS TO 50 MPH CAN BE EXPECTED TONIGHT THROUGH EARLY SUNDAY AFTERNOON. THE STRONGEST WINDS WILL BE THROUGH THE PASSES AND CANYONS. WINDS WILL BECOME NORTHWEST 10 TO 15 MPH BY MID AFTERNOON SUNDAY. A WIND ADVISORY MEANS THAT WINDS OF 35 MPH OR GREATER ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. $$ SIRARD
000 WWUS76 KLOX 091007 NPWLOX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE LOS ANGELES/OXNARD CA 307 AM PDT SUN MAR 9 2008 ...GUSTY NORTHEAST WINDS THROUGH EARLY THIS AFTERNOON... .GUSTY NORTH TO NORTHEAST WINDS WILL AFFECT PORTIONS OF SANTA BARBARA...VENTURA AND LOS ANGELES COUNTIES EARLY THIS MORNING THROUGH. MID AFTERNOON. THE STRONGEST WINDS WILL OCCUR OVER THE HIGHER ELEVATIONS AS WELL AS THROUGH ADJACENT PASSES AND CANYONS IN THE COASTAL VALLEYS. CAZ039-052-091115- /O.EXP.KLOX.WI.Y.0174.000000T0000Z-080309T1000Z/ SANTA BARBARA COUNTY SOUTH COAST-SANTA BARBARA COUNTY MOUNTAINS- 307 AM PDT SUN MAR 9 2008 ...WIND ADVISORY HAS EXPIRED... THE WIND ADVISORY IS NO LONGER IN EFFECT. LOCAL GUSTS TO 40 MPH WILL PERSIST THROUGH DAWN. $$ CAZ053-054-088-091615- /O.CON.KLOX.WI.Y.0174.000000T0000Z-080309T2100Z/ VENTURA COUNTY MOUNTAINS- LOS ANGELES COUNTY MOUNTAINS EXCLUDING THE SANTA MONICA RANGE- SANTA CLARITA VALLEY- 307 AM PDT SUN MAR 9 2008 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 2 PM PDT THIS AFTERNOON... A WIND ADVISORY REMAINS IN EFFECT UNTIL 2 PM PDT THIS AFTERNOON. NORTH TO NORTHEAST WINDS 25 TO 40 MPH WITH GUSTS TO AROUND 55 MPH WILL OCCUR THROUGH EARLY AFTERNOON. THE STRONGEST WINDS WILL BE IN THE VICINITY OF PASSES AND CANYONS. WINDS ARE EXPECTED TO DIMINISHING TO 15 TO 25 MPH WITH GUSTS TO 35 MPH BY MID AFTERNOON. $$ CAZ044-045-047-091615- /O.CON.KLOX.WI.Y.0174.000000T0000Z-080309T2100Z/ VENTURA COUNTY INTERIOR VALLEYS-VENTURA COUNTY COASTAL VALLEYS- LOS ANGELES COUNTY VALLEYS- 307 AM PDT SUN MAR 9 2008 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 2 PM PDT THIS AFTERNOON... A WIND ADVISORY REMAINS IN EFFECT UNTIL 2 PM PDT THIS AFTERNOON. FOR NORTH TO NORTHEAST WINDS 20 TO 35 MPH WITH GUSTS TO 45 MPH BELOW PASSES AND CANYONS THROUGH EARLY AFTERNOON. THE STRONGEST WINDS ARE EXPECTED IN THE VALLEYS FROM EXTREME SOUTHEASTERN VENTURA COUNTY THROUGH THE SAN FERNANDO VALLEY. WINDS WILL DIMINISHING TO 10 TO 15 MPH BY MID AFTERNOON. $$ CAZ046-091615- /O.CON.KLOX.WI.Y.0174.000000T0000Z-080309T2100Z/ SANTA MONICA MOUNTAINS RECREATIONAL AREA- 307 AM PDT SUN MAR 9 2008 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 2 PM PDT THIS AFTERNOON... A WIND ADVISORY REMAINS IN EFFECT UNTIL 2 PM PDT THIS AFTERNOON. FOR NORTH TO NORTHEAST WINDS 25 TO 35 MPH WITH LOCAL GUSTS TO 50 MPH THROUGH EARLY AFTERNOON. THE STRONGEST WINDS WILL BE THROUGH THE PASSES AND CANYONS. WINDS WILL BECOME NORTHWEST 10 TO 15 MPH BY MID AFTERNOON. $$ ASR
000 WWUS76 KLOX 091551 NPWLOX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE LOS ANGELES/OXNARD CA 851 AM PDT SUN MAR 9 2008 ...GUSTY NORTHEAST WINDS THROUGH EARLY THIS AFTERNOON... .GUSTY NORTH TO NORTHEAST WINDS WILL AFFECT PORTIONS OF SANTA BARBARA...VENTURA AND LOS ANGELES COUNTIES EARLY THIS MORNING THROUGH MID AFTERNOON. THE STRONGEST WINDS WILL OCCUR OVER THE HIGHER ELEVATIONS AS WELL AS THROUGH ADJACENT PASSES AND CANYONS IN THE COASTAL VALLEYS. CAZ053-054-088-092100- /O.CON.KLOX.WI.Y.0174.000000T0000Z-080309T2100Z/ VENTURA COUNTY MOUNTAINS- LOS ANGELES COUNTY MOUNTAINS EXCLUDING THE SANTA MONICA RANGE- SANTA CLARITA VALLEY- 851 AM PDT SUN MAR 9 2008 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 2 PM PDT THIS AFTERNOON... A WIND ADVISORY REMAINS IN EFFECT UNTIL 2 PM PDT THIS AFTERNOON. NORTH TO NORTHEAST WINDS 25 TO 40 MPH WITH GUSTS TO AROUND 55 MPH WILL PERSIST THROUGH EARLY AFTERNOON. THE STRONGEST WINDS WILL BE IN THE VICINITY OF PASSES AND CANYONS. WINDS ARE EXPECTED TO DIMINISHING TO 15 TO 25 MPH WITH GUSTS TO 35 MPH BY MID AFTERNOON. $$ CAZ044-045-047-092100- /O.CON.KLOX.WI.Y.0174.000000T0000Z-080309T2100Z/ VENTURA COUNTY INTERIOR VALLEYS-VENTURA COUNTY COASTAL VALLEYS- LOS ANGELES COUNTY VALLEYS- 851 AM PDT SUN MAR 9 2008 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 2 PM PDT THIS AFTERNOON... A WIND ADVISORY REMAINS IN EFFECT UNTIL 2 PM PDT THIS AFTERNOON. NORTH TO NORTHEAST WINDS 20 TO 35 MPH WITH GUSTS TO 45 MPH WILL PERSIST BELOW PASSES AND CANYONS THROUGH EARLY AFTERNOON. THE STRONGEST WINDS ARE EXPECTED IN THE VALLEYS FROM EXTREME SOUTHEASTERN VENTURA COUNTY THROUGH THE SAN FERNANDO VALLEY. WINDS WILL DIMINISHING TO 10 TO 15 MPH BY MID AFTERNOON. $$ CAZ046-092100- /O.CON.KLOX.WI.Y.0174.000000T0000Z-080309T2100Z/ SANTA MONICA MOUNTAINS RECREATIONAL AREA- 851 AM PDT SUN MAR 9 2008 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 2 PM PDT THIS AFTERNOON... A WIND ADVISORY REMAINS IN EFFECT UNTIL 2 PM PDT THIS AFTERNOON. NORTH TO NORTHEAST WINDS 25 TO 35 MPH WITH LOCAL GUSTS TO 50 MPH WILL PERSIST THROUGH EARLY AFTERNOON. THE STRONGEST WINDS WILL BE THROUGH THE PASSES AND CANYONS. WINDS WILL BECOME NORTHWEST 10 TO 15 MPH BY MID AFTERNOON. $$ 30
000 WWUS76 KLOX 092049 NPWLOX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE LOS ANGELES/OXNARD CA 149 PM PDT SUN MAR 9 2008 CAZ053-054-088-092200- /O.EXP.KLOX.WI.Y.0174.000000T0000Z-080309T2100Z/ VENTURA COUNTY MOUNTAINS- LOS ANGELES COUNTY MOUNTAINS EXCLUDING THE SANTA MONICA RANGE- SANTA CLARITA VALLEY- 149 PM PDT SUN MAR 9 2008 ...WIND ADVISORY WILL EXPIRE AT 2 PM PDT THIS AFTERNOON... THE WIND ADVISORY WILL EXPIRE AT 2 PM PDT THIS AFTERNOON. NORTHEAST WINDS 15 TO 25 MPH WITH LOCAL GUSTS TO 35 MPH IN THE AREA FROM THE WESTERN SAN GABRIEL MOUNTAINS TO THE VICINITY OF THE VENTURA AND LOS ANGELES COUNTY LINE WILL GRADUALLY DIMINISH TO 10 TO 20 MPH THROUGH EARLY EVENING. $$ CAZ044-045-047-092200- /O.EXP.KLOX.WI.Y.0174.000000T0000Z-080309T2100Z/ VENTURA COUNTY INTERIOR VALLEYS-VENTURA COUNTY COASTAL VALLEYS- LOS ANGELES COUNTY VALLEYS- 149 PM PDT SUN MAR 9 2008 ...WIND ADVISORY WILL EXPIRE AT 2 PM PDT THIS AFTERNOON... THE WIND ADVISORY WILL EXPIRE AT 2 PM PDT THIS AFTERNOON. NORTHEAST WINDS 15 TO 25 MPH FROM THE SAN FERNANDO VALLEY TO THE SANTA CLARA RIVER IN VENTURA COUNTY WILL DIMINISH TO 10 TO 20 MPH THROUGH EARLY EVENING. $$ CAZ046-092200- /O.EXP.KLOX.WI.Y.0174.000000T0000Z-080309T2100Z/ SANTA MONICA MOUNTAINS RECREATIONAL AREA- 149 PM PDT SUN MAR 9 2008 ...WIND ADVISORY WILL EXPIRE AT 2 PM PDT THIS AFTERNOON... THE WIND ADVISORY WILL EXPIRE AT 2 PM PDT THIS AFTERNOON. NORTHEAST WINDS 15 TO 25 MPH WITH LOCAL GUSTS TO 35 MPH OVER THE EXPOSED RIDGE TOPS WILL DIMINISH TO 10 TO 20 MPH THROUGH EARLY EVENING. $$ 30
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Los Angeles, CA wrote its last area forecast discussion before this wind advisory went out at Mar 8, 3:00 AM PST, 33 minutes earlier.
Area forecast discussion, Mar 8, 3:00 AM PST, 33 minutes before
SOUTHWEST CALIFORNIA AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE LOS ANGELES/OXNARD CA 300 AM PST SAT MAR 8 2008 .SHORT TERM (TODAY THROUGH MONDAY)...OVERALL...00Z GFS/WRF ARE YET AGAIN ON THE SAME SYNOPTIC PAGE. AT UPPER LEVELS...A RIDGE WILL REMAIN OVER THE WESTERN STATES THROUGH THE PERIOD...GRADUALLY MOVING EASTWARD THROUGH MONDAY. NEAR THE SURFACE...WEAK TO MODERATE ONSHORE FLOW DEVELOPS TODAY...THEN TURNS TO NORTHERLY THIS EVENING...THEN NORTHEASTERLY SUNDAY AND MONDAY. AT THIS TIME...THE STRONGEST OFFSHORE GRADIENTS AND BEST UPPER SUPPORT APPEAR TO DEVELOP SUNDAY MORNING. WITH THIS PATTERN...THE MAIN CONCERN WILL BE WINDS. THE ONSHORE FLOW TODAY WILL PRODUCE SOME GUSTY WESTERLY WINDS ACROSS THE MOUNTAINS AND ANTELOPE VALLEY. AT THIS TIME...LEFT THE WINDS JUST BELOW ADVISORY CRITERIA FOR ZONE 59...BUT DAY SHIFT WILL HAVE TO MONITOR THE SITUATION CLOSELY AS THE WESTERLY WINDS COULD INCREASE TO ADVISORY LEVELS. FOR TONIGHT...EXPECT SOME PRETTY GUSTY NORTH WINDS TO DEVELOP THIS EVENING (MAINLY AFFECTING THE SANTA YNEZ RANGE AND I-5 CORRIDOR) THEN TURN TO THE NORTHEAST SUNDAY MORNING AND PEAKING IN STRENGTH. AT THIS TIME...WOULD EXPECT SOME ADVISORY LEVEL WINDS ACROSS THE MOUNTAINS AND VALLEYS. HOWEVER GIVEN THE TIME PERIOD... WILL LET THE DAY SHIFT MAKE THE CALL FOR TONIGHT. THE POSITION OF THE UPPER RIDGE WILL KEEP THE AREA IN A GENERAL NORTHWEST FLOW ALOFT THROUGH MONDAY. THIS WILL CONTINUE TO ALLOW SOME MID/HIGH CLOUDS TO DRIFT ACROSS THE AREA...WARRANTING THE MENTION OF PARTLY CLOUDY SKIES THROUGH MONDAY. AS FOR TEMPS...INLAND AREAS SHOULD REMAIN NEAR PERSISTENT TODAY... WHILE AREAS WEST OF THE MOUNTAINS COOL SEVERAL DEGREES DUE TO THE INCREASE IN ONSHORE FLOW AND EARLIER SEA BREEZE. FOR SUNDAY...THE MODERATE OFFSHORE FLOW WILL ALLOW FOR A NICE WARMUP WEST OF THE MOUNTAINS DUE TO COMPRESSIONAL WARMING WHILE COLD AIR ADVECTION DROPS TEMPS A COUPLE OF DEGREES ACROSS THE MOUNTAINS AND DESERTS. ON MONDAY...OFFSHORE FLOW WILL BE WEAKER. THE WEAKER OFFSHORE FLOW WILL ALLOW FOR SOME SLIGHT COOLING NEAR THE COAST DUE TO SEA BREEZE WHILE VALLEY/MOUNTAIN/DESERTS AREAS WARM UP DUE TO LIMITED COLD AIR ADVECTION EFFECTS. .LONG TERM (MONDAY NIGHT THROUGH FRIDAY)...ON MONDAY NIGHT/TUESDAY AN UPPER TROUGH MOVES INLAND ACROSS CALIFORNIA. THIS SYSTEM WILL BRING AN DRAMATIC INCREASE IN ONSHORE FLOW AND COOLER BOUNDARY LAYER TEMPS. SO...WILL EXPECT THE RETURN OF STRATUS/FOG TO THE COASTAL PLAIN WITH NOTICEABLY COOLER TEMPS FOR ALL AREAS ON TUESDAY. FOR WEDNESDAY/THURSDAY...UPPER LEVEL RIDGE RECOVERS WHILE SOME WEAK OFFSHORE GRADIENTS DEVELOP DURING THE NIGHT/MORNING HOURS. THIS SHOULD PREVENT ANY STRATUS DEVELOPMENT AND PRODUCE A WARMING TREND FOR ALL AREAS WEDNESDAY/THURSDAY. ON THURSDAY NIGHT/FRIDAY...THE UPPER RIDGE FLATTENS AS A SYSTEM MOVES ACROSS THE PACIFIC NORTHWEST. THIS WILL RESULT IN THE RETURN OF ONSHORE FLOW. THIS WILL PRODUCE SOME STRATUS/FOG ACROSS THE COASTAL PLAIN AND COOLER TEMPS FOR ALL AREAS. && .AVIATION...TO BE UPDATED SHORTLY. .LOX WATCHES/WARNINGS/ADVISORIES... SMALL CRAFT ADVISORY (SEE LAXCWFLOX). && PUBLIC...THOMPSON AVIATION...MEIER WWW.WEATHER.GOV/LOSANGELES
Nearby
Wind Advisories in California, 2008Every wind advisory in 2008
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive.